Bleeding and zoladex

I have had surgery twice now for endo, first time keyhole and 2nd time open surgery, and I have severe endo. I had surgery 1st time oct last year and again july this year. I have been put on the zoladex injection every 28 days. I am due my 3rd one next week. I am concerned as I have started bleeding this time and am experiencing a few clots. My husband and I had intercourse wed and I started spotting and then early this morning I started bleeding, it has been light through the day. My scar seems to have gone quite hard again. I feel quite well in myself and have no pain. Can anybody help please?

8 Replies

oldestnewest
  • Hi, I had a course of six zoladex injs at monthly intervals many years ago. Was not given oestrogen adjunct during treatment and suffered severe menopausal side effects and weight gain. I also bled on one of early months i.e. the inj failed. Continued with gentle massaging of inj sites on daily basis and found all further injections worked perfectly. Even managed an extra month of treatment by massaging all inj sites after the 6 months treatment stopped. My injections were all administered into alternating upper thighs. Have to be honest and say the course really made no difference at all to the endo. Hope this helps and wish you better luck. Keep strong xx

  • Massaging the injection site for implants in the tummy is definitely NOT recommended, even though it stings like a bee sting. Massage or rubbing of implants can cause hefty bruising. They are best left alone. Take a pain killer if you can't abide the sting, but definitely try not to massage or rub where the impant went in.

    Implants can on occasion go in through veins and cause a gusher on the skin's surface when the plunger needle is out. That can't be helped..and is messy, but most of the time it's only a little bleeding at the surface. You don't want to make things worse by giving it a rub.

    I can't speak for thigh implants, as I didn't get any advice on that from the nurses, I only had the stomach ones.

  • the drug zeros your libido and stops the production of any natural lubrication down below. So my first thought is that without that, if you didn't add copious amounts of lube, you have probably done yourself a mischief down below.

    If the bleed is very fresh red blood then that would indicate injury rather than a period. If your bleed is dark brownish sludge then that is an actual period. The menstrual lining not having slewed out for a while due to the drugs will have turned dark brown by now, and if it is a genuine period and the menstrual lining is shedding away then the colour should be significantly different from a fresh blood red bleed.

    If that makes sense.

    If it is an injury bleed then you are going to either have to give the penetrative sex a miss and try something else, or use plenty lube and top up as you go at it.

    Your body normally produces enough to keep things working well, but on the drug it gets very dry down below and will be prone to tearing or injury to any adhesions that you had and that can cause the bleeding.

    Another reminder incase you hadn't read the patient advice leaflet. BC pills do not work when you are on zoladex. And Zoladex is toxic to a developing baby. So the last thing you want to do is accidentally get pregnant while any of the drug is still in you.

    Therefore must use barrier contraception, diaphragm and/or condoms every time....plus the extra lubrication.

    And the drug residue remain inside you for 4 months after each implant (enough to damage a baby but not to stop your ovaries working.) so while there is the remote chance the drug remains you should avoid getting pregnant if at all possible.

    You probably knew that, but in case anyone else reads this who didn't know it, that is the situation regarding sex and zoladex.

    If you have had a proper period, then two things could be the cause. first the implant could have failed you this month, and second your activities in the bedroom triggered the uterus lining to tear away . Same can happen after extreme exercising or accidental injury to the tummy even when not on zoladex.

    Regardless of what triggered the bleed, i hope it's over for you soon, and you can perhaps consider trying other activities in the bedroom that won't injure you inside when you are in a fragile state.

  • Hi there. I had a 3 month course of Zoladex, a couple of months break then was allowed another 9 months. A couple of months into the 9 month course I had a bleed with a couple of small clots too. No cause for concern (as I understand it).

    I found great relief following the implants and always knew when my next one was due as pains started to come through in the week before. My implants went into my stomach, alternate sides, they gave me no trouble after the first day or so.

    I have now finished my course (2 months) ago. Given the Zoladex worked for me, a hysterectomy was going to be planned for later this year although whilst I've had a few days of dreadful pain, overall, I am far better than pre Zoladex and certainly not feeling like I need major surgery. Long may it continue and I hope you get the same relief.

  • I am currently due my 3rd injection of zoladex this week and had a couple of days bleeding about 10 days ago but read up that it is normal sometime in the second month. My real problem at the moment is my hormones and hot flushes. Last few days haven't stopped being moody and crying and its silly little things that set me off. Does anyone else find this? Unless it's just the full moon lol.

  • I had this in my second month and was worried - turned out it was breakthrough bleeding and was 'normal' for some women to experience it. At the time I was most upset as I was enjoying not having any periods!!!

  • Thank you everyone for you're answers I do feel much more at ease, hopefully in september they will be starting my ivf treatment.

  • I'm on my 6th injection of zoladex and have just had my first breakthrough bleed which has caused me some concern. Zoladex has been my saviour (up until now) as my endo was hell. Heavy painful periods since periods started as a teenager and now at 42 only got diagnosed with endo last year even tho I knew something wasn't right & was fobbed off by most of GPs except one. I can honestly say the worst thing I had was the mirena coil. The Zoladex has given me back my sanity as the coil was horrendous & I wouldn't recommend it. I should have listened to myself when all the docs said it was the best option. My only issue is the breakthrough bleed. Is this normal? As I only had the injection on Monday & this has never happened before. I will ring & speak to the nurse tomorrow as I really can't go back to periods or spotting. Arrrrrrrrrrrrrghhhh. If the Zoladex is failing my only option is hysterectomy 😩😩😩

You may also like...